MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 TOXOPLASMA QUANTITATIVE IGG (TXP); TOXOPLASMA GONDII IMMUNOGLOBULIN G IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 TOXOPLASMA QUANTITATIVE IGG (TXP); TOXOPLASMA GONDII IMMUNOGLOBULIN G IMMUNOASSAY
Model Number 10381323
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed positive results with immulite 2000 toxoplasma quantitative igg (txp) compared to historical results and results generated on the atellica im at another site.The samples were re-centrifuged and retested on the immulite 2000 txp assay and were still positive.It is unknown whether the positive results were reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant immulite toxoplasma quantitative igg positive results.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center to report an observation of false positive results with immulite 2000 toxoplasma quantitative igg (txp), lot 519.Calibration and qc data was provided and is acceptable.Local service checked the system and a water test was performed and was acceptable.The customer recentrifuged the samples and repeated them, and results are still positive.The limitations section of the instructions for use (ifu) states, "the results of the test must be taken within the context of the patient's clinical history, symptomology and other laboratory findings." the interpretation of results section of the ifu states, "a result of "indeterminate" indicates an intermediate level of toxoplasma gondii antibodies in the sample: the sample should therefore be retested.Samples which still test as "indeterminate" should be examined by an alternate method, or a second sample should be collected, if possible, within a reasonable period of time (e.G.One week)." siemens is investigating.Mdr 1219913-2022-00141 was filed for the same samples from a different date.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2022-00140 initial report on 2022-05-09.Additional information - 2022-11-15: siemens completed a study using the customer's returned sample.During the study, immulite 2000 toxoplasma quantitative igg (txp) lot 520, 517 and 519 were successfully adjusted.Atellica im toxoplasma igg (toxo g) lot 280 was calibrated successfully.Quality control (qc) resulted within assigned ranges for both systems.The returned sample was processed n=3 for all lots/system neat and treated with hbt and nabt.Returned patient sample resulted non-reactive with immulite 2000 txp lot 520 when tested neat, hbt and nabt treated.Returned patient sample resulted non-reactive with immulite 2000 txp lot 517 when tested neat, while hbt and nabt treated sample results were inconclusive.Returned patient sample resulted reactive with immulite 2000 txp lot 519 (complaint lot) when tested neat and hbt treated, while nabt treated sample result was inconclusive.Returned patient sample resulted non-reactive with atellica im toxo g lot 280 when tested neat, hbt and nabt treated.Additional information - 2022-11-17: the customer performed testing using txp lot 517 and advia centaur xp toxo g and all the results were concordant.Mdr 1219913-2022-00141 suppplemental 1 was filed for the same issue.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2022-00140 initial report on 2022-05-09 and mdr 1219913-2022-00140 supplemental 1 report on 2022-12-15.Additional information - 2022-01-24: siemens's preliminary investigation results for an outside of the united states (ous) customer observation of false reactive results with toxoplasma quantitative igg (txp) lot 519 when tested on an immulite 2000 xpi system are as follows: siemens reviewed the customer's adjustment and it was comparable with release.Qc recovery was within insert ranges.The customer performed a comparison study with 8 additional patient samples and 3 of them had different interpretation vs.Initial results.The interpretation changed from reactive to indeterminate or vice versa.Siemens field service engineer checked the system and verified its performance and water test pm was acceptable.Siemens reviewed patient field data and txp lot 519 interpretation recovery was comparable to other lots.A new study was performed with 3 additional samples with immulite 2000 xpi txp vs.Advia centaur toxo g and one sample was reactive on immulite 2000 xpi and negative on advia centaur.That patient sample was returned to siemens for additional testing with multiple txp lots.The returned patient sample was non-reactive with immulite 2000 xpi txp lot 520 when tested neat and post hbt and nabt treatment.It was non-reactive with txp lot 517 when tested neat and inconclusive post hbt and nabt treatment while with txp lot 519 it was reactive when neat and post hbt while nabt was inconclusive.Siemens initiated a different study with txp lots 517, 519 and 520 with qc and additional patient samples, but the data was inconclusive.Another siemens study was performed with txp lots 517, 520 and 521 (complaint lot 519 had expired) with qc and an internal patient sample panel and noted high precision on some samples and different interpretations between lots.Siemens had planned further investigation for this issue.Additional information - 2022-02-02: siemens completed the investigation for a customer observation of false reactive patient sample results when tested with toxoplasma quantitative igg (txp) lot 519 on an immulite 2000 xpi analyzer.The customer centrifuged and retested samples and the initial reactive result was replicated on the immulite 2000 xpi system.The customer sent samples to a different laboratory and non-reactive results were obtained when tested with the atellica im toxo g method.The customer also performed an immulite 2000 xpi txp comparison study with 8 additional patient samples and 3 samples resulted with different interpretation compared to the initial results.Siemens field service engineer (fse) was on-site and verified system performance; water test pm was acceptable.Siemens reviewed the customer's adjustment data, which was comparable with reagent lot release data.The customer's quality control (qc) recovery was within acceptable ranges.Siemens reviewed patient field data for immulite 2000 xpi txp lot 519 and interpretation recovery was comparable to other lots.A study was performed at the customer site with 3 additional samples comparing results between immulite 2000 xpi txp and advia centaur toxo g; one sample was reactive on immulite 2000 xpi and negative on advia centaur.That patient sample was returned to siemens for internal testing.Results were reactive with immulite 2000 xpi txp lot 519 and negative with atellica im toxo g.Treating the sample with hbt and nabt tubes reduced the dose observed with immulite 2000 xpi, however results become erratic with immulite 2000 xpi txp and were deemed inconclusive.Testing was repeated by siemens with lots 517, 519 and 520.Results for the same patient sample were non-reactive with immulite 2000 xpi txp lot 517 and 520, but reactive with lot 519.An initial neat result of 72.8 iu/ml was obtained with lot 519 and a retest result of 10.41 iu/ml was obtained lot 519.A dose shift of this magnitude has not been observed with other internal data.Sample treated with hbt and nabt produced erratic results with immulite 2000 xpi txp lot 517 and 519; 520 remained non-reactive.The observations are inconclusive and not consistent across all lots.A sample specific issue cannot be ruled out for this returned sample.An additional siemens study was performed with lots 519, 520 and 521 using an internal qc patient panel.The data shows good agreement between lots, however there was high precision on some samples and different interpretations between lots.The mean of five samples tested resulted between reactive and indeterminate or non-reactive and indeterminate between lots, however this is expected given normal assay precision.When individual replicates for each sample were reviewed, the same observations were made, where some replicates are reactive and others are indeterminate, or some are non-reactive, and others are indeterminate.There is one observation of a sample resulting with reactive, non-reactive and indeterminate replicates with lot 517 and one with lot 520.This can be expected as seen historically with internal data and specificity per ifu is not 100%.Another siemens study was performed with lots 517, 519 (expired) and 520 and atellica im using samples from healthy patients and lab survey samples.The patient data shows agreement between lots and platforms with all interpretations aligning, except for one patient sample, which resulted reactive with lot 519 (expired) and non-reactive with lots 517, 520 and atellica im.The survey samples also show agreement between lots and platforms, where all samples result with the same interpretation specified by the survey.When individual replicates for each sample were reviewed, there were observations where some replicates were reactive and indeterminate or non-reactive and indeterminate between lots, however, this can be expected as seen historically with internal data and specificity per ifu is not 100%.Siemens investigation aimed to determine if there was a positive shift with lots 517, 519 or 520 was performed; internal data and siemens remote service (srs) data was used to assess this.The investigation also included an assessment of precision data.The investigation confirmed there has been no positive shift in performance for lots 517, 519 or 520.Precision at pre-pack assessment was within specification and low adjustor %cvs are comparable to historical observations.Based on the investigation, no product performance issue was identified.The customer is operational.In section h6, type of investigation, investigation finding and investigation conclusion codes were updated based on the investigation results.Mdr 1219913-2022-00141 suppplemental 2 was filed for the same issue.

Brand Name
IMMULITE 2000 TOXOPLASMA QUANTITATIVE IGG (TXP)
Common Device Name
TOXOPLASMA GONDII IMMUNOGLOBULIN G IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
gwynedd, LL55 4EL
UK  LL55 4EL
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
uk registration #: 3002806944
gwynedd, llanberis LL55 4EL
UK   LL55 4EL
Manufacturer Contact
stacy loukos
333 coney street
east walpole, MA 02032
MDR Report Key14342811
Report Number1219913-2022-00140
Device Sequence Number5312550
Product Code LGD
UDI-Device Identifier00630414962238
UDI-Public00630414962238
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K962936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number10381323
Device Catalogue Number10381323
Device Lot Number519
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/29/2022
Supplement Date Received by Manufacturer11/15/2022
01/24/2023
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date12/15/2022
02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown